MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 35MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 35MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71934491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the pegs broke off of the patella.A backup device was available.No delay was reported.A revision surgery had to be performed due to this failure mode.
 
Event or Problem Description
A revision surgery had to be performed due to the pegs broke off of the patella.A backup device was available.No delay was reported.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the as received component showed little to no damage along the articular surface.A post is deformed and two posts are fractured, one of which is cleaved at the bone interface while the other deformed in the same direction as the remaining post before fracture.The bone-contacting surface of the component showed bone cement within the implant and a damaged surface.No material or manufacturing defects were observed in the course of this investigation.The clinical/medical team concluded, no relevant clinical medical information was provided to conduct a thorough medical assessment.The device was returned and the product evaluation revealed no material or manufacturing defects were observed in the course of this investigation.If new information is received in the future, this complaint can be re-opened.

Brand Name
GII/LEGION RESURF PAT W/JRNY PEG 35MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8244731
Report Number1020279-2019-00153
Device Sequence Number2370193
Product Code JWH
UDI-Device Identifier00885556180211
UDI-Public00885556180211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71934491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/17/2018
12/17/2018
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/16/2019
05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;